Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Some countability conditions on commutative ring extensions


Authors: Robert Gilmer and William Heinzer
Journal: Trans. Amer. Math. Soc. 264 (1981), 217-234
MSC: Primary 13B02
MathSciNet review: 597878
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ S$ is a finitely generated unitary extension ring of the commutative ring $ R$, then $ S$ cannot be expressed as the union of a strictly ascending sequence $ \{ {R_n}\} _{n = 1}^\infty $ of intermediate subrings. A primary concern of this paper is that of determining the class of commutative rings $ T$ for which the converse holds--that is, each unitary extension of $ T$ not expressible as $ \cup _1^\infty {T_i}$ is finitely generated over $ T$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13B02

Retrieve articles in all journals with MSC: 13B02


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0597878-0
PII: S 0002-9947(1981)0597878-0
Keywords: Finitely generated ring extension, Noetherian spectrum, countably generated ideal, von Neumann regular ring
Article copyright: © Copyright 1981 American Mathematical Society